MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32592
Health Effect - Clinical Code Occlusion (1984)
Type of Reportable Event Serious Injury
Event or Problem Description
A patient with a pre-existing endograft placed at another facility had come in with a total limb occlusion due to thrombus.Physician lysed thrombus and stented iliac limb.Patient is doing well.The limb occlusion caused the patient to be symptomatic.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The imaging associate with the complaint was reviewed and reveal the iliacs to be fairly tortuous.Medical director who reviewed the imaging stated "i can¿t see any failure or fault with the zfen device or its other components, and the thrombosis may have been due to the manipulation of the device through the left iliac, or due to patient related factors such as hypercoagulability etc.We don¿t have information on whether or not the patient had been taking anti-platelet medications prior to the occlusion." the work order ac1036826 was reviewed and appears complete and correct.The ifu sent with the complaint device lists arterial or venous thrombosis as a potential adverse event and states that "the long-term performance of fenestrated endovascular grafts, including the stents placed in fenestrations/scallops, has not yet been established.All patients should be advised that endovascular treatment requires life-long, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms, changes in the structure or position of the endovascular graft, or stenosis/occlusion of vessels accommodated by fenestrations) should receive enhanced follow-up." based on the information received, it is difficult to determine an exact root cause.One or more of the following factors may have contributed to the complaint: rough surface prone to thrombus formation.Inadequate medication of patient with anticoagulants.Patient/procedural factors.
 
Event or Problem Description

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key9820969
Report Number9680654-2020-00013
Device Sequence Number16468726
Product Code MIH
UDI-Device Identifier10827002325927
UDI-Public(01)10827002325927(17)220507(10)AC1036826
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/07/2022
Device Model NumberG32592
Device Catalogue NumberZFEN-D-16-62-76-C
Device Lot NumberAC1036826
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer02/24/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR